Link to the University of Pittsburgh Homepage
Link to the University Library System Homepage Link to the Contact Us Form

Distributed detection in mobile access wireless sensor networks under byzantine attacks

Abdelhakim, M and Lightfoot, LE and Ren, J and Li, T (2014) Distributed detection in mobile access wireless sensor networks under byzantine attacks. IEEE Transactions on Parallel and Distributed Systems, 25 (4). 950 - 959. ISSN 1045-9219

[img] Plain Text (licence)
Available under License : See the attached license file.

Download (1kB)

Abstract

This paper explores reliable data fusion in mobile access wireless sensor networks under Byzantine attacks. We consider the q-out-of-m rule, which is popular in distributed detection and can achieve a good tradeoff between the miss detection probability and the false alarm rate. However, a major limitation with it is that the optimal scheme parameters can only be obtained through exhaustive search, making it infeasible for large networks. In this paper, first, by exploiting the linear relationship between the scheme parameters and the network size, we propose simple but effective sub-optimal linear approaches. Second, for better flexibility and scalability, we derive a near-optimal closed-form solution based on the central limit theorem. Third, subjecting to a miss detection constraint, we prove that the false alarm rate of q-out-of-m diminishes exponentially as the network size increases, even if the percentage of malicious nodes remains fixed. Finally, we propose an effective malicious node detection scheme for adaptive data fusion under time-varying attacks; the proposed scheme is analyzed using the entropy-based trust model, and shown to be optimal from the information theory point of view. Simulation examples are provided to illustrate the performance of proposed approaches under both static and dynamic attacks. © 2014 IEEE.


Share

Citation/Export:
Social Networking:
Share |

Details

Item Type: Article
Status: Published
Creators/Authors:
CreatorsEmailPitt UsernameORCID
Abdelhakim, MMAIA@pitt.eduMAIA0000-0001-8442-0974
Lightfoot, LE
Ren, J
Li, T
Date: 1 January 2014
Date Type: Publication
Journal or Publication Title: IEEE Transactions on Parallel and Distributed Systems
Volume: 25
Number: 4
Page Range: 950 - 959
DOI or Unique Handle: 10.1109/tpds.2013.74
Schools and Programs: School of Information Sciences > Telecommunications
Refereed: Yes
ISSN: 1045-9219
Date Deposited: 30 Jun 2017 14:47
Last Modified: 09 Aug 2019 16:55
URI: http://d-scholarship.pitt.edu/id/eprint/32610

Metrics

Monthly Views for the past 3 years

Plum Analytics

Altmetric.com


Actions (login required)

View Item View Item